MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP; Ventricular (assist) bypass
Model Number 103696
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: system controller, serial number (b)(6), was returned following the reported event of a routine heart transplant.A review of the downloaded log file spanned approximately 3 days (day 1770 hour 15 minute 6 ¿ day 1773 hour 19 minute 17 per time stamp).The driveline was disconnected on day 1773 hour 19 minute 16 for a routine transplant.No other notable alarms were active in the log file.The returned system controller was functionally tested and found to operate as intended during analysis.No atypical alarms were produced during testing.The controller was able to support pump function for an extended period of time.There were no reported issues with the exchanged equipment.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.All system controller maintenance and the proper actions to maintain the integrity of the controller are described in patient handbook, rev.D.All system controller warning lights and sounds and the proper actions associated with them are described in patient handbook, rev.D.The heartmate ii patient handbook (rev.D) section 6-¿caring for the equipment¿ explains how to properly maintain the integrity of the system controller.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that investigation of the system controller revealed internal wire damage.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER, US, EP
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19568098
Report Number2916596-2024-03889
Device Sequence Number17883311
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public(01)00813024010630(17)200626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/26/2020
Device Model Number103696
Device Catalogue Number103696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight48 KG